Upped dose tight throats back

Hello unlocked world,

I've struggled a little every time i've upped my dose of Levo. I get a horse and a some what tight throat.

I bit of history:

I'm male 46 with low thyroid function, low energy, aches in joints so nothing new there.

ThS level started at 7 then increase to 9 Dr then started Levo increase to 12, lastest blood test last week down to 6.5 .

T4 was around 12 and increased to 14 .

So Levo appears to be working, still feel rough mind.

So this week the Dr increase Levo from 75mg to 100mg . I've struggled with increases in the passed and the pharmacist said to try 25mg in evening with 50mg in morning to which appeared to work. Also stated would try another brand, from mercury Pharma to Alvis

Dr has prescript 100mg but in one tablet tried to explain situation but to be told to take in one tablet. Took tab this morning bang tight throat.

Any suggestions.

5 Replies

  • Wow thanks for quick reply . I'll read up later.

    Many thanks

  • Oops ... sorry.

    I deleted previous post as you were answering because stupid site isn't allowing me to edit this am.

    Therefore, below is the improved version ! ! ..

  • surfer-fred,

    Do you have Hashimotos Autoimmune Disease ? . Hashimotos can cause the TSH and thyroid hormone to fluctuate and give a sore, tight throat as the thyroid gland becomes inflamed.

    Because the symptoms of hypothyroidism overlap with so much other, it can take years to be diagnosed by which time there are many imbalances and deficiencies in the body.

    For many, thyroid hormone appears to only work well with optimal iron and nutrients. Ask your GP to test Vit B12, Vit D, ferritin and folate and post results complete with ranges (numbers in brackets). A doctors "normal" is not the same as a level that members have found most beneficial to encourage good thyroid hormone synthesis. A GP is only a general practitioner and not a thyroid specialist.

    Medicating thyroid hormone replacement will only replace missing hormones and starting Levothroxine has caused problems for some members until other factors are addressed. Also sometimes starting a low dose can cause further symptoms as the effect of adding hormone can make a struggling thyroid//pituitary gland more lazy .

    Levothyroxine has a long half life so splitting daily doses is not necessary and shouldn't make any difference.





    This following link explains the importance of vitamins and where they may be obtained.


  • Surfer-fred,

    Splitting Levothyroxine dose shouldn't be necessary but if you feel it improves your symptoms buy a pillcutter from the pharmacy and split the tablet into 2 x 50mcg doses. You could try taking 1 x 100mcg dose after a couple of weeks.

  • Just a thought - do you get hayfever? I don't get it badly at all but my throat has been tight this week and I'm pretty sure it's pollen-related. If that's the only thing that feels different to you, could it be that?

You may also like...